Alert archive / Illinois / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Jun 22, 2016, 2:46 AM CDT for 7 counties in Illinois. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2016, 2:46 AM CDT (07:46 UTC)
- Expired
- Jun 22, 2016, 9:02 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 74 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246 WGUS63 KILX 220746 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 246 AM CDT WED JUN 22 2016 ...FLASH FLOODING POSSIBLE EARLY THIS MORNING... ILZ027>031-037-038-221500- /O.NEW.KILX.FF.A.0002.160622T0746Z-160622T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...PEKIN...BLOOMINGTON...NORMAL 246 AM CDT WED JUN 22 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...MARSHALL...MCLEAN... PEORIA...TAZEWELL AND WOODFORD. IN NORTH CENTRAL ILLINOIS... STARK. IN WEST CENTRAL ILLINOIS...KNOX. * UNTIL 10 AM CDT THIS MORNING * THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WILL CONTINUE THROUGH MID-MORNING. GIVEN THE VERY MOIST AIR MASS...THESE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES UP TO 2 INCHES PER HOUR AND LEAD TO LOCALIZED FLASH FLOODING. EVEN SHORTER BURSTS OF RAINFALL RATES OF 5 INCHES PER HOUR COULD CAUSE FLASH FLOODING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SHIMON
1 follow-up statement
127 WGUS63 KILX 221402 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 902 AM CDT WED JUN 22 2016 ...FLASH FLOOD WATCH CANCELLED... ILZ027>031-037-038-221515- /O.CAN.KILX.FF.A.0002.000000T0000Z-160622T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...TOULON...PEORIA...LACON... EUREKA...PEKIN...BLOOMINGTON...NORMAL 902 AM CDT WED JUN 22 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE THREAT FOR ADDITIONAL THUNDERSTORMS WITH EXCESSIVE RAINFALL RATES HAS DECREASED GREATLY THIS MORNING. AS A RESULT...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ BARNES
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Jun 21, 11:53 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 21, 11:53 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1153 PM CDT TUE JUN 21 2016 .UPDATE... Issued at 844 PM CDT Tue Jun 21 2016 A warm front currently extends from the northern Plains, southeast across about the southern third of Illinois. A band of low clouds can be seen in satellite loops, parallel to and in the vicinity of this frontal boundary from west-central to southeast Illinois. A strengthening low-level jet spreading into the area from the west overnight will overtop this boundary, helping to develop/expand elevated convection. While there is currently only spotty convection near the eastern edge of the low-level jet across central Iowa, expect coverage to expand overnight, and this is suggested by most of the short range model solutions. The potential for storms to train parallel to the boundary suggests heavy rainfall is possible overnight across parts of the forecast area, but most locations have very high flash flood guidance and feel the flooding threat is currently too low to go with a flash flood watch. Going forecast was in good shape overall. Have updated for the latest hourly, mainly PoP, trends overnight. && .SHORT TERM...(Tonight) ISSUED AT 259 PM CDT Tue Jun 21 2016 19z/2pm surface analysis shows stationary frontal boundary extending from northern Missouri into southern Indiana. A cooler/drier airmass has settled into central Illinois behind the boundary, resulting in afternoon temperatures in the middle to upper 80s and dewpoints in the 50s to around 60 degrees. Low pressure currently over eastern Montana will track eastward tonight, gradually pulling the front back northward. A 40-50kt 850mb jet streak will develop in advance of the low, focusing maximum thermal/moisture advection across South Dakota into northern/central Iowa. Convection is expected to develop across this area, as well as downstream along the front into central Illinois. Despite stabilizing boundary layer overnight, forecast soundings show significant elevated instability and steep lapse rates, supporting the potential for large hail with some of the storms. Latest Day 1 Convective Outlook from SPC places areas along and west of the I-55 corridor under a slight risk for severe for late tonight. Given 18z NAM and latest Rapid Refresh solutions, have kept PoPs in the chance category this evening, then have gone with likely to categorical after midnight across all but the far SE KILX CWA. .LONG TERM...(Wednesday through Tuesday) ISSUED AT 259 PM CDT Tue Jun 21 2016 Convection from Tue night's event will have meso-scale impacts on the weather and boundary location during the day Wednesday. Convection is expected to be ongoing across parts of the CWA Wed morning and then quickly slide off to the east. This should allow the airmass time to recover and become primed for another convective event for late afternoon and into the evening hours. Current convective allowed models show redevelopment beginning near the triple point in northern IL late afternoon and then pushing a intense squall line across the Chicago metro area and then southeast into IN. Trailing convection is likely to the southwest of the main system which will extend into the CWA late Wed afternoon and into Wed night. Storms are likely to continue overnight but some indications that the pcpn will wane after midnight, so will just have chance pops late Wed night. The higher pops for Wed through Wed evening will be in the northeast, mainly along and north of I-74. Higher pops will be Wed morning, and then with a lull during the early afternoon. Likely pops return for early Wed evening northeast of I-74. Some convection could linger in the southeast parts of the CWA during the day Thur, but most of the area will be dry. Then dry weather is expected to continue for the rest of the week into Fri night. High pressure will build in and dominate the weather through this period. This ridging will slowly get pushed east as another mid level trough moves into the plains from the northwest US. This trough and associated surface trough will push into the area and bring the return of showers and thunderstorms to central and southeast IL for Sat through Monday. The ridging will also bring the return of very warm temps through the weekend. Temps will also be warm again Wed as the main front is north of the area and southwesterly winds advect warm moist air into the region. Though temps will be slightly cooler for Thur and into Fri, warmer temps will return for the weekend and into the beginning of next week, with highs around 90 to lower 90s are expected. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1149 PM CDT Tue Jun 21 2016 Showers/storms should continue to gradually shift across the central Illinois terminal area overnight, with the precipitation lingering into Wednesday morning. Predominantly VFR conditions are anticipated, but some lower conditions are likely if a heavier thunderstorm impacts a local terminal. A break in the rainfall should occur by midday Wednesday, lingering into early afternoon. Additional storm redevelopment is likely, but significant uncertainties with respect to coverage and location preclude carrying more than a VCTS or VCSH mention at this time. && .ILX Watches/Warnings/Advisories... NONE. && UPDATE...Bak SHORT TERM...Barnes LONG TERM...Auten AVIATION...Bak
Hazardous weather outlook, Jun 21, 3:37 PM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 337 PM CDT TUE JUN 21 2016 ILZ027>031-036>038-221100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 337 PM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN ADVANCING WARM FRONT TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE LATE TONIGHT...MAINLY ALONG AND NORTHWEST OF CANTON TO BLOOMINGTON LINE. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO BE ONGOING DURING THE MORNING HOURS...WITH GUSTY WINDS AND HAIL POSSIBLE. AFTER THIS INITIAL ROUND OF CONVECTION...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL LIKELY DEVELOP BY LATE WEDNESDAY AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL...AND ISOLATED TORNADOES. EXACTLY WHERE THESE STORMS WILL FIRE REMAINS IN QUESTION...BUT CURRENT INDICATIONS SUGGEST IT WILL BE NORTH OF THE I-74 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT...MAINLY AFTER MIDNIGHT. ILZ043>046-055-057-221100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-PIATT-VERMILION- 337 PM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN ADVANCING WARM FRONT TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO BE ONGOING DURING THE MORNING HOURS...WITH GUSTY WINDS AND HAIL POSSIBLE. AFTER THIS INITIAL ROUND OF CONVECTION...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL LIKELY DEVELOP BY LATE WEDNESDAY AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL...AND ISOLATED TORNADOES. EXACTLY WHERE THESE STORMS WILL FIRE REMAINS IN QUESTION...BUT CURRENT INDICATIONS SUGGEST IT WILL BE NORTH OF THE I-74 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040>042-047>054-056-061>063-066>068-071>073-221100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM- JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE-RICHLAND- SANGAMON-SCHUYLER-SCOTT-SHELBY- 337 PM CDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AN ADVANCING WARM FRONT TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO BE ONGOING DURING THE MORNING HOURS...WITH GUSTY WINDS AND HAIL POSSIBLE. SCATTERED THUNDERSTORMS MAY RE-DEVELOP LATE WEDNESDAY AFTERNOON AND EVENING. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL...HOWEVER THE MAIN FOCUS FOR WIDESPREAD SEVERE WEATHER WILL BE FURTHER NORTH...MAINLY NORTH OF THE I-74 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:58 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 52 min |
| Jun 22, 5:01 AM CDT | Severe Thunderstorm Warning | ILX | Mason, Menard | 44 min |
| Jun 22, 5:38 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon, Mason, Menard and 1 more | 37 min |
Nearby
Flash Flood Watches in Illinois, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.